Alert archive / Nebraska / Red Flag Warnings in 2011

Red Flag Warning 3, NWS Omaha, NE

April 12, 20119 counties in Nebraska

NWS Omaha, NE issued this red flag warning at Apr 12, 2011, 1:30 PM CDT for 9 counties in Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2011, 1:30 PM CDT (18:30 UTC)
Expired
Apr 12, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS Omaha, NE

Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 6.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1954 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

002 
WWUS83 KOAX 121830
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
130 PM CDT TUE APR 12 2011

...DANGEROUS FIRE CONDITIONS IN NORTHEAST NEBRASKA...

.LOW HUMIDITY...GUSTY WINDS AND DRY FUELS WILL MAKE FOR DANGEROUS
FIRE CONDITIONS ACROSS NORTHEAST NEBRASKA THIS AFTERNOON.

NEZ016>018-030>032-042-130000-
/O.NEW.KOAX.FW.W.0003.110412T1830Z-110413T0000Z/
ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
130 PM CDT TUE APR 12 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF NORTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 016 
  ANTELOPE...FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 
  018 WAYNE...FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 
  031 MADISON...FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER 
  ZONE 042 PLATTE.

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH...WITH FREQUENT GUSTS TO
  30 MPH...WILL CONTINUE THROUGH THE AFTERNOON.

* HUMIDITY...HUMIDITY LEVELS WILL DROP TO BETWEEN 15 AND 20
  PERCENT FOR SEVERAL HOURS.

* IMPACTS...DANGEROUS FIRE CONDITIONS WILL PREVAIL THROUGH THE
  AFTERNOON. FIRES COULD START EASILY AND SPREAD VERY QUICKLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
2 follow-up statements
531 
WWUS83 KOAX 121850
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
150 PM CDT TUE APR 12 2011

...DANGEROUS FIRE CONDITIONS IN NORTHEAST NEBRASKA...

.LOW HUMIDITY...GUSTY WINDS AND DRY FUELS WILL MAKE FOR DANGEROUS
FIRE CONDITIONS ACROSS NORTHEAST NEBRASKA THIS AFTERNOON.

NEZ011-012-130000-
/O.EXA.KOAX.FW.W.0003.000000T0000Z-110413T0000Z/
KNOX-CEDAR-
150 PM CDT TUE APR 12 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST NEBRASKA...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 011 KNOX...
  FIRE WEATHER ZONE 012 CEDAR. 

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH...WITH FREQUENT GUSTS 
  TO30 MPH...WILL CONTINUE THROUGH THE AFTERNOON. 

* HUMIDITY...HUMIDITY LEVELS WILL DROP TO BETWEEN 15 AND 20 
  PERCENT FOR SEVERAL HOURS.

* IMPACTS...DANGEROUS FIRE CONDITIONS WILL PREVAIL THROUGH THE 
  AFTERNOON. FIRES COULD START EASILY AND SPREAD VERY QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ016>018-030>032-042-130000-
/O.CON.KOAX.FW.W.0003.000000T0000Z-110413T0000Z/
ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
150 PM CDT TUE APR 12 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR NORTHEAST NEBRASKA...

* AFFECTED AREA...IN NEBRASKA...FIRE WEATHER ZONE 016 
  ANTELOPE...FIRE WEATHER ZONE 017 PIERCE...FIRE WEATHER ZONE 
  018 WAYNE...FIRE WEATHER ZONE 030 BOONE...FIRE WEATHER ZONE 
  031 MADISON...FIRE WEATHER ZONE 032 STANTON...FIRE WEATHER 
  ZONE 042 PLATTE. 

* WIND...SOUTHWEST WINDS OF 15 TO 25 MPH...WITH FREQUENT GUSTS 
  TO30 MPH...WILL CONTINUE THROUGH THE AFTERNOON. 

* HUMIDITY...HUMIDITY LEVELS WILL DROP TO BETWEEN 15 AND 20 
  PERCENT FOR SEVERAL HOURS.

* IMPACTS...DANGEROUS FIRE CONDITIONS WILL PREVAIL THROUGH THE 
  AFTERNOON. FIRES COULD START EASILY AND SPREAD VERY QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
107 
WWUS83 KOAX 130027
RFWOAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
727 PM CDT TUE APR 12 2011

NEZ011-012-016>018-030>032-042-130130-
/O.EXP.KOAX.FW.W.0003.000000T0000Z-110413T0000Z/
KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE-
727 PM CDT TUE APR 12 2011

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR NORTHEAST NEBRASKA...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES ARE STARTING TO COOL THIS EVENING...AND RELATIVE
HUMIDITY IS INCREASING. THIS ALONG WITH DECREASING WINDS WILL
CONTINUE TO DIMINISH THE POTENTIAL FOR FIRE WEATHER. THUS THE RED
FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Apr 12, 2:45 AM CDT, 10 hours 45 minutes earlier.

Area forecast discussion, Apr 12, 2:45 AM CDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 AM CDT TUE APR 12 2011

.DISCUSSION...

SFC LOW CURRENTLY CROSSING CANADA WAS DRAGGING ATTENDANT COLD FRONT
INTO THE NRN PLAINS THIS MORNING...AND WILL BE THE INITIAL SURGE OF
CAA INTO THE REGION HEADING INTO THIS WEEKEND. LEADING EDGE OF THE
APPROACHING BOUNDARY WAS SITUATED ACROSS ERN MT INTO WRN WY. BNDRY
SHOULD BE AT THE NRN EDGE OF THE CWA BY THIS EVENING. GLANCE AT
SFC WIND TIME SERIES ADVERTISES THE FRONT MAKING IT TO KOFK EARLY
WED MORNING THEN THRU KOMA MID AFTN. REGARDING MAIN FEATURE...MODELS
IN DECENT AGREEMENT DEPICTING POTENT SHORTWAVE TROF DIGGING OFF THE
WEST COAST THEN COMING ASHORE ON WEDNESDAY. SYSTEM THEN STRENGTHENS
AS IT MIGRATES EAST ACROSS THE ROCKIES WITH SIGNIFICANT HGT FALLS
OVER THE PLAINS ON THURSDAY AS IT TAKES A NEGATIVE TILT AND DPVA
INDUCES LEESIDE CYCLOGENESIS IN WRN KS. GOOD MODEL AGREEMENT AS WELL
ADVERTISING IMPRESSIVE FORCING WITH MAX OMEGA AND 500MB-300MB QVECT
CONVG PHASING OVER THE CWA. MOISTURE RETURN IMPRESSIVE AS WELL WITH
PW VALUES 1-1.25"...ABOUT 200% OF NORM. APPEARS THAT CAA TO SUPPORT
SNOW WILL REMAIN WEST OF THE CWA AT LEAST THRU FRIDAY MORNING...THEN
MAYBE A BRIEF RA/SN MIX FRIDAY NIGHT BEFORE THE SYSTEM QUICKLY
EXITS EAST. FOR WHAT ITS WORTH...84HR TOTAL ACCUM QPF PER NAM/GFS/CMC
APPROACH 2" ON CWA WRN PERIPHERY BY FRIDAY MORNING.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

06Z TAFS

VFR CONDITIONS WILL REMAIN AT TAF SITES THROUGH 13/06Z.  SOUTHERLY
SURFACE WINDS WILL INCREASE TODAY AHEAD OF AN UPPER LEVEL
DISTURBANCE THAT WILL LIFT INTO SOUTHERN CANADA THIS AFTERNOON.
THIS SYSTEM WILL PUSH A COLD FRONT ACROSS THE AREA AFTER THE 12/06Z
TAF VALID PERIOD.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Apr 12, 12:17 PM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1217 PM CDT TUE APR 12 2011

IAZ043-055-056-069-079-080-090-091-NEZ034-044-045-051>053-066>068-
089>093-130730-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-BURT-DODGE-WASHINGTON-SAUNDERS-DOUGLAS-SARPY-LANCASTER-CASS-
OTOE-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
1217 PM CDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA AND SOUTHEAST
NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

NEZ011-012-015>018-030>033-042-043-050-065-078-088-130730-
KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-
CUMING-PLATTE-COLFAX-BUTLER-SEWARD-SALINE-JEFFERSON-
1217 PM CDT TUE APR 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXTREME FIRE DANGER CAN BE EXPECTED THIS AFTERNOON AS TEMPERATURES
CLIMB INTO THE LOWER 70S AND RELATIVE HUMIDITIES DROP TO BETWEEN
20 AND 25 PERCENT. THIS COMBINED WITH GUSTY SOUTHWEST WINDS AND
DRY GRASSES WILL CREATE CONDITIONS WHERE FIRES CAN START AND
SPREAD QUICKLY. OUTDOOR BURNING SHOULD BE AVOIDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.